Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 368, NWS Tulsa, OK

June 30, 2017Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 2:12 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2017, 2:12 AM CDT (07:12 UTC)
Expired
Jun 30, 2017, 3:15 AM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 10:56 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

757 
WUUS54 KTSA 300712
SVRTSA
OKC113-117-300815-
/O.NEW.KTSA.SV.W.0368.170630T0712Z-170630T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
212 AM CDT FRI JUN 30 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Osage County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 315 AM CDT

* At 211 AM CDT, severe thunderstorms were located along a line
  extending from 6 miles west of Chilocco to 6 miles southwest of
  Ponca City to 6 miles west of Red Rock, moving east at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Pawhuska...                       Pawnee...
  Hominy...                         Cleveland...
  Fairfax...                        Shidler...
  Wynona...                         Ralston...
  Osage...                          Burbank...
  Hallett...                        Blackburn...
  Maramec...                        Skedee...
  Grainola...                       Foraker...
  Pearsonia...                      Southern Kaw Lake...
  Webb City...                      Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9632 3638 9630 3618 9644 3630 9693
      3633 9693 3634 9703 3651 9703 3655 9690
      3658 9689 3660 9692 3658 9698 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0711Z 289DEG 45KT 3699 9719 3666 9718 3645 9730 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
401 
WWUS54 KTSA 300728
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
228 AM CDT FRI JUN 30 2017

OKC113-117-300815-
/O.CON.KTSA.SV.W.0368.000000T0000Z-170630T0815Z/
Osage OK-Pawnee OK-
228 AM CDT FRI JUN 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CENTRAL OSAGE AND PAWNEE COUNTIES...

At 228 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Newkirk to 6 miles southeast of
Ponca City to 6 miles east of Red Rock, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Pawhuska...                       Pawnee...
Hominy...                         Cleveland...
Fairfax...                        Shidler...
Wynona...                         Ralston...
Osage...                          Burbank...
Hallett...                        Blackburn...
Maramec...                        Skedee...
Grainola...                       Foraker...
Pearsonia...                      Southern Kaw Lake...
Webb City...                      Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9632 3638 9630 3618 9644 3630 9693
      3633 9693 3634 9703 3651 9703 3655 9690
      3658 9689 3660 9692 3658 9698 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0728Z 281DEG 40KT 3693 9696 3665 9698 3648 9707 

HAIL...<.75IN
WIND...60MPH
 
$$
339 
WWUS54 KTSA 300801
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
301 AM CDT FRI JUN 30 2017

OKC113-117-300815-
/O.CON.KTSA.SV.W.0368.000000T0000Z-170630T0815Z/
Osage OK-Pawnee OK-
301 AM CDT FRI JUN 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CENTRAL OSAGE AND PAWNEE COUNTIES...

At 301 AM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Foraker to 6 miles east of
Fairfax to 3 miles south of Pawnee, moving southeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Pawhuska...                       Pawnee...
Hominy...                         Cleveland...
Fairfax...                        Shidler...
Wynona...                         Ralston...
Osage...                          Burbank...
Hallett...                        Blackburn...
Maramec...                        Skedee...
Grainola...                       Foraker...
Pearsonia...                      Southern Kaw Lake...
Webb City...                      Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9632 3638 9630 3618 9644 3630 9693
      3633 9693 3634 9703 3651 9703 3655 9690
      3658 9689 3660 9692 3658 9698 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0801Z 303DEG 41KT 3695 9652 3656 9660 3629 9683 

HAIL...1.00IN
WIND...60MPH
 
$$
212 
WWUS54 KTSA 300816
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
316 AM CDT FRI JUN 30 2017

OKC113-117-300825-
/O.EXP.KTSA.SV.W.0368.000000T0000Z-170630T0815Z/
Osage OK-Pawnee OK-
316 AM CDT FRI JUN 30 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE AND PAWNEE
COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe 
limits, therefore the warning has been allowed to expire. However 
gusty winds to 50 mph will still be possible with these 
thunderstorms.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9632 3638 9630 3618 9644 3630 9693
      3633 9693 3634 9703 3651 9703 3655 9690
      3658 9689 3660 9692 3658 9698 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0815Z 289DEG 45KT 3690 9634 3651 9642 3624 9665 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:08 AM CDT, 4 minutes earlier.

Area forecast discussion, Jun 30, 2:08 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
208 AM CDT Fri Jun 30 2017

.DISCUSSION...
Strong to severe MCS continues to push southeast through north-
central Oklahoma and southeast Kansas. This activity will likely
move into northeast Oklahoma before sunrise with the threat for
damaging winds/marginal hail. Overall severe threat should begin
to diminish east of highway 75 and especially southeast of I-44
as storms move into a more stable airmass with weakening wind
fields aloft.

Morning convection will likely produce an outflow boundary that
will provide the focus for additional strong to severe thunderstorms
this afternoon as atmosphere becomes moderately unstable with
surface heating. One or more thunderstorm clusters will likely
push south into southeast Oklahoma/west-central Arkansas tonight
with mainly a heavy rain threat, although a few marginally severe
storms could remain possible.

Frontal boundary stalls across southeast Oklahoma/west-central
Arkansas with additional shower/thunderstorm development along
stalled front Saturday and possibly into Saturday night although
precipitation coverage should be less.

Another weak upper wave will move into the Central Plains Monday
into Tuesday. Lingering precipitation chances will continue across
far northeast Oklahoma and northwest Arkansas, however main
thunderstorm activity is expected to remain north of area in
association with stronger forcing. Scattered showers/thunderstorms
will remain possible through the remainder of the work week as
another weak front stalls across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  67  86  71 /  60  60  20  40
FSM   93  74  87  74 /  50  70  60  40
MLC   92  73  86  72 /  40  70  50  40
BVO   82  62  86  66 /  70  50  10  30
FYV   85  66  83  64 /  60  70  40  30
BYV   84  67  83  65 /  60  60  30  10
MKO   88  70  86  71 /  60  70  30  40
MIO   82  64  86  66 /  70  60  20  10
F10   89  70  85  72 /  60  70  30  40
HHW   92  76  87  73 /  20  60  60  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...11
LONG TERM....12
Hazardous weather outlook, Jun 29, 5:10 PM CDT, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 PM CDT Thu Jun 29 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 PM CDT Thu Jun 29 2017

...SEVERE THUNDERSTORM POTENTIAL INCREASES FRIDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma to the North of Highway 412.
	ONSET...After Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma to the North of Highway 412.
	ONSET...After Midnight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A thunderstorm complex is expected to develop this evening and
overnight along a cold front across parts of eastern Colorado and
western Kansas and push southeastward into northeast Oklahoma and
perhaps northwest Arkansas after midnight. The intensity of the
thunderstorms should be on the decrease as they move through the
area, although locations near the Kansas border will have the
greatest risk for damaging winds toward sunrise Friday morning.
Locally heavy rain will also be possible.

In addition, gusty southerly winds will continue through the early
evening before diminishing some.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing Friday morning across parts
of northeast Oklahoma and northwest Arkansas, although they will
likely be below severe limits. Additional thunderstorms will
likely develop during the early to mid afternoon hours across
northeast Oklahoma and northwest Arkansas, in the vicinity of the
aforementioned cold front. Available instability and shear will
support severe thunderstorms during the afternoon and evening,
including the potential for tornadoes, especially near any
boundaries leftover from the morning thunderstorms. The threat for
locally heavy rainfall and flooding will also persist into late
Friday and early Saturday. By early Saturday morning, the main
thunderstorm potential will shift southward into southeast
Oklahoma and west central Arkansas, with some severe and heavy
rain potential during the afternoon and evening Saturday.

At least low thunderstorm chances will continue for the rest of
the weekend and through much of next week, despite a building
upper level ridge.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:14 AM CDTSpecial Weather StatementTSAOsage, Pawnee46 min
Jun 30, 3:38 AM CDTSpecial Weather StatementTSANowata, Rogers, Washington52 min
Jun 30, 4:04 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Ottawa41 min
Jun 30, 4:24 AM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa, Rogers66 min
Jun 30, 5:20 AM CDTSpecial Weather StatementTSACherokee25 min
Jun 30, 5:47 AM CDTSpecial Weather StatementTSAAdair28 min
Jun 30, 6:07 AM CDTSpecial Weather StatementTSAAdair53 min
Jun 30, 6:44 AM CDTSpecial Weather StatementTSASequoyah46 min
Jun 30, 9:38 AM CDTAreal Flood AdvisoryTSASequoyah3 hr
Jun 30, 12:34 PM CDTAreal Flood AdvisoryTSASequoyah4 hr
Jun 30, 5:21 PM CDTSpecial Weather StatementTSAOkmulgee39 min
Jun 30, 5:45 PM CDTSpecial Weather StatementTSAMuskogee45 min
Jun 30, 5:53 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee52 min
Jun 30, 6:34 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah41 min
Jun 30, 6:37 PM CDTSpecial Weather StatementTSAMcIntosh38 min
Jun 30, 6:59 PM CDTSevere Thunderstorm WarningTSAMcIntosh46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.